Anaphylaxis may arise from a wide variety of causes, including insect stings, food allergies and reaction to certain medications. It affects individuals in many different ways. General practitioners are in the best position to offer advice to sufferers and, where necessary, to refer them to hospital consultants, to advise on the use of adrenaline pens or other appropriate precautionary measures with regard to the precautions that should be taken in individual cases. Generally speaking, persons at known risk of anaphylaxis would be well advised to carry an adrenaline pen and, in the case of children, carers and teachers should be made aware of the child’s condition and have access to, and be shown how to use an adrenaline pen in an emergency. My Department has no plans to introduce a state wide anaphylaxis programme as I am satisfied that GPs are best placed to provide advice to individual patients.